MAUDE Adverse Event Report: LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE

LEXINGTON MEDICAL, INC. AEON ENDOSCOPIC STAPLER; STAPLE, IMPLANTABLE
Model Number AESR60P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An aeon endostapler 4.0mm/60mm purple reload was used in a sleeve gastrectomy procedure by dr.(b)(6) on (b)(6) 2022.Two aeon reloads had already been fired (aesr60p) when the doctor was about to fire the third reload.A strange sound was initially heard during firing.After complete firing and retraction of the reload, it was observed that no staples were released.The surgery was delayed more than 30 minutes.
 
Additional Manufacturer Narrative
The root cause of the reported behavior could not be determined.The investigation results indicate that the reload was not fired, since the wedge was still in the home position.The architecture of the reload makes it impossible for the reload to have been fired and the wedge to still be in the home position.As the reload was not fired, there is nothing to indicate that the reload investigated would have resulted in the reported harm.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
AEON ENDOSCOPIC STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
LEXINGTON MEDICAL, INC.
23 crosby drive
bedford MA 01730
Manufacturer (Section G)
LEXINGTON MEDICAL, INC.
23 crosby drive
bedford MA 01730
Manufacturer Contact
rainer maas
23 crosby drive
bedford, MA 01730
6172099817
MDR Report Key15707668
Report Number3012998149-2022-00005
Device Sequence Number6630630
Product Code GDW
UDI-Device Identifier00851574008721
UDI-Public(01)00851574008721(17)270630(10)22BR505
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K182380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAESR60P
Device Lot Number22BR505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown